Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 226, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 26, 2003, 11:53 AM EDT for Mahoning County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 11:53 AM EDT (15:53 UTC)
- Expired
- Aug 26, 2003, 12:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 67 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 9:10 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 261553 SVRCLE OHC099-261645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1153 AM EDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAHONING COUNTY IN NORTHEAST OHIO... * UNTIL 1245 PM EDT * AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF CANFIELD...OR ABOUT 11 MILES NORTH OF SALEM...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOARDMAN CAMPBELL CANFIELD YOUNGSTOWN DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4090 8052 4099 8099 4113 8096 4110 8053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:20 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 26, 9:20 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 920 AM EDT TUE AUG 26 2003 UPDATED ZONES FOR CHANCE OF SVR THUNDERSTORMS THROUGH THIS AFTERNOON. REST OF FORECAST UNCHANGED. .CLE... OH...NONE. PA...NONE. THOMPSON
Hazardous weather outlook, Aug 26, 6:48 AM EDT, 5 hours 5 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 648 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:55 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 3:01 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Aug 26, 3:24 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Aug 26, 3:33 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 76 min |
| Aug 26, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wyandot | 53 min |
| Aug 26, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Marion | 50 min |
| Aug 26, 6:46 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 44 min |
| Aug 26, 7:03 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 72 min |
| Aug 26, 7:13 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 92 min |
| Aug 26, 7:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 63 min |
| Aug 26, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 60 min |
| Aug 26, 7:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 57 min |
| Aug 26, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.